Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 73, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Nov 11, 2015, 7:36 PM CST for Green County, Rock County, Wisconsin. It was in force for 39 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 11, 2015, 7:36 PM CST (01:36 UTC)
- Expired
- Nov 11, 2015, 8:15 PM CST
- In force
- 39 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Green County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 67 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 11, 7:37 PM CST | TSTM WND DMG | 3 S Janesville, WI | TREE DOWN SOUTH OF JANESVILLE...JUST EAST OF INTERSTATE. |
| Nov 11, 7:56 PM CST | TSTM WND DMG | 2 W Orfordville, WI | TREE DOWN SOUTH OF HIGHWAY 11...WEST OF ORFORDVILLE. |
| Nov 11, 8:04 PM CST | TSTM WND GST 50 | 4 Nw Janesville Airport, WI | SMALL BRANCHES BLOWN AROUND. FROM SKYWARN SPOTTER |
| Nov 11, 8:04 PM CST | TSTM WND GST 50 | 5 Wsw Janesville, WI | SMALL BRANCHES BLOWN AROUND. FROM SKYWARN SPOTTER |
| Nov 11, 8:10 PM CST | TSTM WND DMG | 1 Se Footville, WI | TREE DOWN JUST SOUTHEAST OF FOOTVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 6:16 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 358 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
709 WUUS53 KMKX 120136 SVRMKX WIC045-105-120215- /O.NEW.KMKX.SV.W.0073.151112T0136Z-151112T0215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 736 PM CST WED NOV 11 2015 THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ROCK COUNTY IN SOUTH CENTRAL WISCONSIN... SOUTHEASTERN GREEN COUNTY IN SOUTH CENTRAL WISCONSIN... * UNTIL 815 PM CST * AT 734 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED NEAR MONROE...MOVING NORTHEAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * LOCATIONS IMPACTED INCLUDE... JANESVILLE...BELOIT...BRODHEAD...CLINTON...ALBANY...NEWARK... JOHNSTOWN CENTER...AFTON...HANOVER AND AVALON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4250 8946 4272 8945 4275 8878 4249 8878 TIME...MOT...LOC 0134Z 232DEG 49KT 4258 8952 HAIL...<.75IN WIND...60MPH $$ BSH
3 follow-up statements
238 WWUS53 KMKX 120147 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 747 PM CST WED NOV 11 2015 WIC045-105-120215- /O.CON.KMKX.SV.W.0073.000000T0000Z-151112T0215Z/ ROCK WI-GREEN WI- 747 PM CST WED NOV 11 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR ROCK AND SOUTHEASTERN GREEN COUNTIES... AT 746 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRODHEAD... MOVING NORTHEAST AT 55 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... JANESVILLE...BELOIT...BRODHEAD...CLINTON...ORFORDVILLE...ALBANY... FOOTVILLE...NEWARK...MAGNOLIA...TIFFANY...SHOPIERE...JOHNSTOWN CENTER...AFTON...EMERALD GROVE...HANOVER AND AVALON. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4250 8946 4272 8945 4275 8878 4249 8878 TIME...MOT...LOC 0146Z 232DEG 49KT 4269 8934 HAIL...<.75IN WIND...60MPH $$ SPM
085
WWUS53 KMKX 120154
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
754 PM CST WED NOV 11 2015
WIC045-120202-
/O.CAN.KMKX.SV.W.0073.000000T0000Z-151112T0215Z/
GREEN WI-
754 PM CST WED NOV 11 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREEN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FOR
SOUTH CENTRAL WISCONSIN.
LAT...LON 4250 8931 4272 8935 4275 8878 4249 8878
TIME...MOT...LOC 0152Z 232DEG 49KT 4273 8925
$$
WIC105-120215-
/O.CON.KMKX.SV.W.0073.000000T0000Z-151112T0215Z/
ROCK WI-
754 PM CST WED NOV 11 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR ROCK COUNTY...
AT 752 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR EVANSVILLE...
MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JANESVILLE...BELOIT...CLINTON...ORFORDVILLE...FOOTVILLE...NEWARK...
MAGNOLIA...TIFFANY...SHOPIERE...JOHNSTOWN CENTER...AFTON...EMERALD
GROVE...HANOVER AND AVALON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4250 8931 4272 8935 4275 8878 4249 8878
TIME...MOT...LOC 0152Z 232DEG 49KT 4273 8925
HAIL...<.75IN
WIND...60MPH
$$
SPM667 WWUS53 KMKX 120207 SVSMKX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 807 PM CST WED NOV 11 2015 WIC105-120215- /O.CON.KMKX.SV.W.0073.000000T0000Z-151112T0215Z/ ROCK WI- 807 PM CST WED NOV 11 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR SOUTHERN ROCK COUNTY... AT 806 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR FOOTVILLE TO NEAR BELOIT...MOVING EAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. LOCATIONS IMPACTED INCLUDE... JANESVILLE...BELOIT...CLINTON...ORFORDVILLE...FOOTVILLE...NEWARK... TIFFANY...HANOVER...AVALON...SHOPIERE...JOHNSTOWN CENTER...AFTON AND EMERALD GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4250 8923 4272 8926 4275 8878 4249 8878 TIME...MOT...LOC 0206Z 247DEG 40KT 4292 8917 4253 8895 HAIL...<.75IN WIND...60MPH $$ SPM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 11, 3:31 PM CST, 4 hours 5 minutes earlier.
Area forecast discussion, Nov 11, 3:31 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CST WED NOV 11 2015
.TONIGHT...FORECAST CONFIDENCE HIGH.
AN IMPRESSIVE LOW PRESSURE SYSTEM GATHERING STRENGTH OVER THE
MIDWEST WILL LIFT NORTHEAST ACROSS IOWA AND WISCONSIN TONIGHT. AN
INCREASING SOUTHERLY LOW LEVEL JET /LLJ/ PUSHING INTO SOUTHERN WI...
ALONG WITH 850-600MB FRONTOGENESIS AND WARM AIR ADVECTION... IS
LEADING TO WEST TO EAST ORIENTED BANDS OF POTENTIAL SHOWERS ACROSS
WI LATE THIS AFTERNOON. THERE IS SOME UNCERTAINTY ABOUT WHETHER OR
NOT THESE WILL MATERIALIZE... SO KEPT CHANCE POPS.
A 150 KT UPPER JET SLIDING EAST THROUGH THE MIDWEST IS INTERACTING
WITH A NEGATIVELY TILTED CLOSED UPPER LOW AND CAUSING INTENSE
CYCLOGENESIS OVER IOWA THIS AFTERNOON. A BAND OF SHOWERS AND
THUNDERSTORMS ALREADY OVER SOUTHERN IA/ NORTHERN MO WILL LIFT
NORTHEAST INTO SOUTHERN WI EARLY THIS EVENING ALONG THE OCCLUDED
FRONT. TIMING HAS BEEN FAIRLY CONSISTENT GIVE OR TAKE ONE HOUR...
WITH ARRIVAL AT THE WI BORDER AT 6 PM... MADISON AT 730... AND
MILWAUKEE AT 8.
SPC HAS FAR SOUTHERN WI INCLUDED IN THE AREA OF SLIGHT RISK
OF SEVERE WEATHER. THE ELEVATED CAPE IS MINIMAL... BUT THE CONCERN
HERE IS STRAIGHT LINE WIND GUSTS IN EXCESS OF 58 MPH CAUSED BY BRIEF
POCKETS OF MOMENTUM TRANSFER OF THE 50+ KT WINDS AT 1500 FEET ABOVE
THE GROUND WITHIN ANY STRONGER STORMS. THE ELEVATED CAPE IS
MINIMAL... BUT COMBINED WITH THE STRONG DYNAMICS THERE COULD BE A
FEW STRONGER STORMS.
THE DRY SLOT WILL TRACK THROUGH SOUTHERN WI LATE THIS EVENING...
BETWEEN 9 PM AND MIDNIGHT. THEN WRAP-AROUND MOISTURE WILL SLIDE
THROUGH THE AREA LATE TONIGHT AND BRING LOW CLOUDS AND ISOLATED
SHOWERS. THE PERSISTENT LOW LEVEL JET... TIGHT PRESSURE GRADIENT AND
SOME MIXING ESPECIALLY NEAR THE LAKE WILL LEAD TO GUSTY SOUTHWEST
WINDS FOR THE LATTER HALF OF THE NIGHT.
THURSDAY... FORECAST CONFIDENCE HIGH.
THE COLD FRONT WILL ARRIVE EARLY THURSDAY MORNING... REACHING THE
DELLS JUST BEFORE 6 AM... MADISON 8 AM AND MILWAUKEE 10 AM. THIS
WILL BRING VERY STRONG WEST-NORTHWEST WINDS AND POSSIBLE LIGHT RAIN
SHOWERS. SUSTAINED WINDS WILL LIKELY REACH 30 MPH WITH GUSTS TO 45
MPH AT TIMES ON THURSDAY. A WIND ADVISORY IS IN EFFECT.
IT WILL BE A RAW DAY WITH TEMPERATURES REMAINING STEADY IN THE MID
TO UPPER 40S.
.THURSDAY NIGHT - CONFIDENCE...MEDIUM
SURFACE LOW CONTINUES TO LIFT AWAY FROM THE AREA HOWEVER TIGHT
PRESSURE GRADIENT LINGERS. GFS/NAM SHOW 50 KNOTS PERSISTING AT 850
MILLIBARS WITH AROUND 40 KNOTS AT 925 MILLIBARS. SUBSIDENCE FROM
DEPARTED MID LEVEL WAVE HAS DIMINISHED BY THEN AND NEXT SHORTWAVE
TROUGH WILL BE DROPPING INTO THE AREA. SO DEGREE OF MIXING BECOMES
A QUESTION WITH GFS SOUNDINGS SHOWING THIS TREND. WILL OPT TO
LEAVE WIND ADVISORY END TIME AS IS FOR NOW BUT AN EXTENSION MAY BE
NEEDED IF THE MIXING OF THESE STRONGER WINDS PERSISTS A BIT LONGER
THAN THE 00Z END TIME. COLD ADVECTION WILL BE INCREASING SO THE
GRADUAL TRANSITION OF THE RAIN CHANCES TO SNOW SHOWER CHANCES
LOOKS REASONABLE. QPF PROGS FAVOR THE NE CWA AND WITH LIFT
ASSOCIATED WITH DCVA FROM MID LEVEL TROUGH POTENTIALLY NEGATED BY
LOW LEVEL CAA...NOT LOOKING AT TOO MUCH...BUT THE WAVE LOOKS
POTENT...SO KEEPING SOME POPS IN PLACE SEEMS REASONABLE.
.FRIDAY - CONFIDENCE...MEDIUM
WINDY AND CHILLY PATTERN PERSISTS WITH 925 TEMPS AOB 0C. MID
LEVEL SHORTWAVE WILL LINGER DURING THE MORNING ALONG WITH SOME
TROUGHING IN THE LOW LEVELS...SO WILL KEEP THE SHSN POTENTIAL IN
PLACE. ENOUGH DAVA WORKS IN WITH TIME TO KEEP THE DRY AFTN FCST
IN PLACE.
.SATURDAY AND SUNDAY - CONFIDENCE...MEDIUM
A MILDER PATTERN WORKS IN WITH BROAD SCALE RIDGING BECOMING
DOMINANT. 925/850 TEMPS MODIFY CONSIDERABLY TO ALLOW TEMPERATURES
TO REBOUND BACK INTO THE 50S.
.MONDAY - CONFIDENCE...LOW TO MEDIUM
INCREASINGLY MOIST SOUTHERLY FLOW SETS UP WITH MODELS ALL SHOWING
SURFACE TROUGH AXIS THROUGH THE CENTRAL PLAINS. MID LEVEL FLOW
BECOMES MORE SOUTHWEST IN RESPONSE TO UPPER TROUGH MOVING INTO THE
WRN US. 12Z GEM AND 12Z GFS SHOW PRECIP DEVELOPING WITHIN THIS
MOIST FLOW WHILE THE 00Z ECMWF KEPT PRECIP FURTHER WEST WITH
SLOWER EASTWARD PROGRESSION OF SURFACE TROUGH. HOWEVER 12Z ECMWF
HAS CAUGHT UP A BIT TO THE GFS SHOWING THE QUICKER ARRIVAL OF
PRECIP. SO WILL RETAIN THE SUPERBLEND CHANCE POPS.
.TUESDAY AND WEDNESDAY - CONFIDENCE...MEDIUM
LARGE SCALE TROUGH AXIS WILL PROGRESS EASTWARD THIS PERIOD. THE
GFS KEEPS A CUT OFF LOW IN A SOUTHERN STREAM WHILE WI BECOMES MORE
INFLUENCED BY NORTHERN STREAM ENERGY. THE ECMWF EJECTS THIS WAVE
NORTHEAST AND MORE OR LESS PHASES IT WITH THE NORTHERN STREAM. SO
DECENT CONSENSUS ON RAIN THIS PERIOD BUT STILL SOME DETAILS TO
WORK OUT AS EXPECTED. THE ECMWF HAS A LITTLE MORE DEVELOPMENT TO
THE LOW WHICH LINGERS SOME HEAVIER PRECIP INTO THE EAST TUESDAY
NIGHT. IF THINGS MOVE ALONG A LITTLE BIT MORE WE COULD END UP
HAVING A FAIRLY DRY WEDNESDAY.
&&
.AVIATION/00Z TAFS/...A VERY INTENSE LOW PRESSURE SYSTEM WILL TRACK
THROUGH WISCONSIN TONIGHT. BANDS OF LIGHT SHOWERS MAY SPREAD THROUGH
SOUTHERN WI LATE THIS AFTERNOON... BUT THE MAIN BAND OF SHOWERS AND
THUNDERSTORMS WILL TRACK SOUTHWEST TO NORTHEAST THROUGH THE AREA THIS
EVENING. ARRIVAL TIME IS FAIRLY CERTAIN GIVE OR TAKE ONE HOUR...
REACHING THE WI BORDER AT 6 PM... MSN AT 730... AND MKE AT 8. CIGS
WILL FALL TO IFR WITH THE LINE OF STORMS. A SEVERE WIND GUST OF 50
KT WITH ANY STRONGER STORM CANNOT BE RULED OUT DUE TO SOUTHWEST
WINDS OF 50 KT AT 1500 FEET AGL.
WE COULD SEE SOME BRIEF CIGS/VSBY IMPROVEMENT IMMEDIATELY IN THE
WAKE OF THE SHOWERS/STORMS LATE THIS EVENING AS A DRY SLOT ROLLS
THROUGH. BUT MVFR TO POSSIBLY IFR CIGS SHOULD RETURN LATE TONIGHT
INTO EARLY THURSDAY MORNING AS MOISTURE WRAPS AROUND THE DEPARTING
LOW. WINDS WILL SHIFT TO SOUTHWEST OVERNIGHT. THE COLD FRONT WILL
ARRIVE FROM WEST TO EAST THURSDAY MORNING AND CAUSE VERY STRONG WEST
WINDS THROUGH THE DAY.
&&
.MARINE...A DANGEROUS AND POWERFUL LOW PRESSURE SYSTEM FOR LAKE
MICHIGAN CROSS WISCONSIN OVERNIGHT. LOOK FOR STEADILY INCREASING
SOUTHEAST WINDS THROUGH THE EVENING. A GALE WARNING GOES INTO
EFFECT SOUTH OF PORT WASHINGTON AT 6 PM THIS EVENING AND WILL
REMAIN IN EFFECT THROUGH FRIDAY AFTERNOON.
SOUTHEAST GALES ARE EXPECTED THIS EVENING...THEN WINDS WILL DIMINISH
BELOW GALE FORCE FOR A TIME LATER TONIGHT INTO EARLY THURSDAY MORNING.
THEN WESTERLY GALES WILL RETURN QUICKLY TO THE ENTIRE NEARSHORE
AREA...INCLUDING NORTH OF PORT WASHINGTON...BY MID MORNING ON
THURSDAY AND REMAIN ELEVATED THROUGH FRIDAY.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND ADVISORY FROM 6 AM TO 6 PM CST THURSDAY FOR WIZ056-062>072.
WIND ADVISORY FROM 9 AM TO 6 PM CST THURSDAY FOR WIZ046-047-051-
052-057>060.
LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR LMZ644>646.
GALE WARNING FROM 6 PM THIS EVENING TO 3 PM CST FRIDAY FOR
LMZ644>646.
SMALL CRAFT ADVISORY UNTIL 9 AM CST THURSDAY FOR LMZ643.
GALE WARNING FROM 9 AM THURSDAY TO 3 PM CST FRIDAY FOR LMZ643.
&&
TONIGHT/THURSDAY AND AVIATION/MARINE...MRC
THURSDAY NIGHT THROUGH WEDNESDAY...COLLARHazardous weather outlook, Nov 11, 5:52 PM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 552 PM CST WED NOV 11 2015 WIZ046-047-051-052-056>060-062>072-130000- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 552 PM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA THIS EVENING. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FROM IOWA COUNTY EAST SOUTHEAST TO WALWORTH COUNTY. STRONG AND DAMAGING STRAIGHT-LINE WINDS ARE THE MAIN THREAT. A MARGINAL RISK FOR SEVERE THUNDERSTORMS EXISTS ELSEWHERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY A WIND ADVISORY IS IN EFFECT ON THURSDAY FOR SUSTAINED WESTERLY WINDS AROUND 30 MPH AND WIND GUSTS TO 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. LMZ643>646-130000- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 552 PM CST WED NOV 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR STRONG SOUTHEAST WINDS GUSTING TO 35 MPH THIS EVENING AS A STRONG LOW PRESSURE SYSTEM PASSES BY JUST TO THE WEST. THE WINDS WILL DIMINISH FOR A TIME LATER TONIGHT BUT WILL PICK UP AGAIN ON THURSDAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY GALE FORCE WESTERLY WINDS TO 40 KNOTS ARE EXPECTED FROM THURSDAY THROUGH FRIDAY AS THE LOW PRESSURE SYSTEM LIFTS SLOWLY NORTHEAST AWAY FROM THE REGION. WWW.WEATHER.GOV/MKX MBK
In the hours before
Special weather statement, Nov 11, 6:59 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
659 PM CST WED NOV 11 2015
WIZ046-047-051-056>058-062>065-068>072-120200-
JEFFERSON-ROCK-SAUK-WAUKESHA-FOND DU LAC-KENOSHA-RACINE-IOWA-GREEN
LAKE-GREEN-COLUMBIA-MARQUETTE-DODGE-DANE-WALWORTH-
659 PM CST WED NOV 11 2015
...THUNDERSTORMS SPREADING ACROSS SOUTH CENTRAL INTO SOUTHEAST
WISCONSIN THROUGH 8 PM CDT...
AT 657 PM CST...THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS
WAS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF WISCONSIN DELLS TO
NEAR JANESVILLE... AND MOVING NORTH AT 50 MPH.
WIND GUSTS OF 50 TO 55 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
MADISON...KENOSHA...WAUKESHA...JANESVILLE...BELOIT...SUN PRAIRIE...
FITCHBURG...MUSKEGO...WATERTOWN...PLEASANT PRAIRIE...MIDDLETON...
BEAVER DAM...WHITEWATER...PEWAUKEE...STOUGHTON...FORT ATKINSON...
WAUNAKEE...BARABOO...VERONA AND PORTAGE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4250 8915 4341 9018 4347 9019 4364 8993
4364 8960 4387 8960 4398 8942 4398 8909
4249 8785
TIME...MOT...LOC 0057Z 171DEG 199KT 4375 8983 4269 8908
MBKLocal storm report, Nov 11, 7:19 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
719 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND GST BELMONT 42.74N 90.33W
11/11/2015 M50 MPH LAFAYETTE WI TRAINED SPOTTER
VERY HEAVY RAIN
&&
SMARQUARDTLocal storm report, Nov 11, 7:26 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
726 PM CST WED NOV 11 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND GST MINERAL POINT AIRPORT 42.89N 90.23W
11/11/2015 M48 MPH IOWA WI AWOS
42 KNOT WIND GUST MEASURED BY AUTOMATED SURFACE EQUIPMENT
AT AIRPORT.
&&
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 6:29 PM CST | Severe Thunderstorm Warning | MKX | Lafayette | 46 min |
| Nov 11, 6:44 PM CST | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 46 min |
| Nov 11, 6:59 PM CST | Special Weather Statement | MKX | Columbia, Dane, Dodge, Green Lake, Jefferson, Marquette and 4 more | 61 min |
| Nov 11, 7:05 PM CST | Severe Thunderstorm Warning | MKX | Green | 40 min |
| Nov 11, 7:24 PM CST | Special Marine Warning | MKX | 96 min | |
| Nov 11, 8:10 PM CST | Severe Thunderstorm Warning | MKX | Rock, Walworth | 30 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.